MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE INSERT SCISSORS, POINTED

KARL STORZ SE & CO. KG CLICKLINE INSERT SCISSORS, POINTED
Model Number 28164LBA
Medical Device Problem Codes Solder Joint Fracture (2324); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a right frontal neuro endoscopic arachnoid cyst fenestration on (b)(6) 2024, the scissors broke.They were able to complete the procedure by using a biopsy forcep since they used the scissor for majority of the procedure until it stopped working properly.There was no patient injury reported.Patient had ct scan to ensure scissors did not break inside of the patient, and nothing was found per the ct result.
 
Additional Manufacturer Narrative
Changes made from the initial report: updated the udi number in section d4.Updated section d9 to yes, and entered the device returned date to the manufacturer.Per investigation by the manufacturing site: during the investigation, it was found that the drawbar was probably torn due to overloading, and the cutting edge also showed clear damage caused by improper use of the scissors.We therefore assume that this was clearly an user error.This event is filed under internal complaint id (b)(4).

Brand Name
CLICKLINE INSERT SCISSORS, POINTED
Common Device Name
CLICKLINE INSERT SCISSORS, POINTED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19524993
Report Number9610617-2024-00166
Device Sequence Number18227058
Product Code GWG
UDI-Device Identifier04048551007815
UDI-Public04048551007815
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28164LBA
Device Catalogue Number28164LBA
Device Lot NumberXN06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown